MDJunction - People Helping People
 
Ask a Question
09/15/2009 07:24 AM

Stoned on Seroquel?

mce00771
mce00771  
Posts: 122
Member

I have been taking Seroquel for ten days. I have ramped up to 200 mg. I take this at night before I go to bed. I have noticed in the last couple of days that I am starting to feel stoned around midday. It does not last the entire day, but there it is. Anyone else have this strange reaction to Seroquel. I have also been mildly manic; lots of energy. Don't want to sleep. I have also become hypersexual. I don't know if all of this is due to the Seroquel or just my illness doing its thing. I am interested to here other people's experiences.
Reply

09/15/2009 07:28 AM
MissStacey
MissStacey  
Posts: 14845
VIP Member
I'm an Advocate

I have never tried Seroquel but this is something I have heard alot of people on here complain about, some even refer to it like a hung over feeling. You will probably get aome responses anyway but you can also go to the top of the page where the search box is and type in Seroquel and it will bring up all the posts about it, they are interesting to read through peoples experiences. I have never heard about the hypersexuality part with the drug but have with Bipolar itself but I am not a dr so I could be wrong. Best of Luck!

09/15/2009 02:13 PM
AppleG
 
Posts: 291
Member

Seroquel is very sedating and is often used off-label to help people sleep. I used to take it for sleep, but I hated the hung over feeling. What time are you taking it? YOu might try taking it earlier in the evening because it doesn't work right away (i.e. like in 30 minutes). That might help with the hung over feeling.

09/15/2009 04:11 PM
Stormy911
 
Posts: 134
Member

I was on Seroquel and was very sedated the next day, i felt like i was sleepwalking and I was awake I had a hard time responding to people and questions they were asking me. All i wanted to do was go back to sleep. I was on 600mg. I was perscribed it for depression. And it really wiped me out. And about the other, I was too pooped for hanky-panky. No urges, just for the pillow. Sorry, if no help.

10/07/2009 09:43 AM
hunkydorie
hunkydorie  
Posts: 2058
Senior Member

Hi, I have been on Seroquel for several years. When I was on a higher dose, I felt very drugged. Seroquel is very sedating. I am on a lower dosage now...actually I have been contemplating going off of it since I have brought geodon on board. Not sure if I will be able to sleep being off of it or not since I primarily use Seroquel for sleep purposes. I did not experience the hypersexuality being on Seroquel because I feel that the seroquel helped to diminish some of the symptoms of bipolar illness. I have to forewarn you that Seroquel is a weight gainer for some individuals like myself. Now I am planning on seeing a nutritionist to try and get weight off. This is going to be very difficult, I fear. I wish you well with Seroquel. Your sleepiness in the afternoon might wear off the longer your body adapts to being on the seroquel. Are you on seroquel xr? Because that being a slow release drug could maybe answer why you feel sluggish in the afternoon. I am no physician but just had that thought. I hope I have been helpful to you. Good luck with the Seroquel issue.

10/07/2009 02:17 PM
marisaH
marisaHPosts: 357
Member

I am on Seroquel and do feel the spacey feeling when I go up on the dosage. But that feeling tends to go away once my body gets used to the new dose. I'm not sure about the hyper-sexuality, but if you are mildly manic, that may have something to do with it. I would suggest calling your pdoc.

10/07/2009 02:51 PM
Stormy911
 
Posts: 134
Member

I am not on Seroquel, but I was a few years ago for bipolar depression while in the hospital, at 600mgs. I felt extremely out of it. Awake but still sleepy and had a hard time answering questions and wanting to go back to sleep. I am on Abilify and I believe that is also an antiphyscotic med. and I did get manic from it. Lots of energy, not being able to sleep, and hypersexual etc. at first.

10/07/2009 05:12 PM
MissStacey
MissStacey  
Posts: 14845
VIP Member
I'm an Advocate

Hunky you should be just fine on Geondon sleeping wise, my only problem with that med was I could never wake up. I was a complete zombie just like on Abilify. Everyone reacts differently to meds so I hope it works out well for you. My pdoc said you either get that zombie reaction or it works, it just didnt for me unfortunately. Good Luck! Smile
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved